MAUDE Adverse Event Report: COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN NANOCROSS 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number AB14W025210150
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use nanocross pta along with non-medtronic 6fr 90cm sheath and 0.014" 300cm guidewire during procedure to treat a severely calcified lesion in the right mid anterior tibial artery (ata) chronic total occlusion (cto-100%).The vessel diameter and lesion length are 2mm and 180mm respectively.A non-medtronic inflation device was used.A 50/50 contrast was used for inflation fluid.There was no damage noted to packaging.There was no issue noted when removing the device from hoop/tray.The device was prepped per ifu with no issues identified.During balloon inflation, balloon burst at 10atm at first inflation.All balloon fragments were retrieved.The intervention was required to remove balloon fragments.The device did not pass through a previously deployed stent.There was no resistance encountered when advancing the device.After the balloon ruptured, the physician decided to end the procedure.No vessel damage noted.There was no patient injury.
 
Additional Manufacturer Narrative
Device evaluation device as returned with no ancillary devices received for evaluation.Visual inspection confirms all marker bands are visible and intact.The device was flushed using a 20ml syringe with no issues.A 0.014¿ guidewire from the lab was front loaded via the distal and exited via the gw port of the luer with no difficulty.Negative prep was performed using a 20ml syringe and bubbles are noted exiting the luer into the syringe indicating a leak/burst.An indeflator was connected to the device and attempted to inflate the balloon.A burst was noted immediately.A scratch/tear on the balloon profile is noted under the microscope at approx.5.7cm distal from the proximal marker band.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11575550
Report Number2183870-2021-00115
Device Sequence Number14358071
Product Code LIT
UDI-Device Identifier00763000109721
UDI-Public00763000109721
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K082854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2024
Device Model NumberAB14W025210150
Device Catalogue NumberAB14W025210150
Device Lot NumberB157144
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Patient Weight65